North Carolina, 2007

Damaging Winds and Lightning Strike in North Carolina, July 11, 2007

July 11, 2007 · NWS RAH · 6 events in 5 counties and zones

Scattered thunderstorms developed along a pre-frontal trough during peak afternoon heating.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Scattered thunderstorms developed along a pre-frontal trough during peak afternoon heating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 11, 2:50 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 11, 2:50 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT WED JUL 11 2007

.SYNOPSIS...A FRONT WILL SWEEP EAST THROUGH THE REGION THROUGH
TONIGH... THEN STALL OVER COASTAL NORTH CAROLINA THURSDAY BEFORE
DISSIPATING THURSDAY NIGHT. ANOTHER WARM AND HUMID AIR MASS WILL
BUILD OVER THE AREA FRIDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

AHEAD OF THE MID LEVEL VORTICITY MAXIMUM NOW ENTERING WESTERN NC...
THE ATMOSPHERE CONTINUES TO DESTABILIZE ESPECIALLY OVER THE SOUTHERN
AND EASTERN CWA THAT SAW THE MOST SUNSHINE EARLIER TODAY. CONVECTION
WILL CONTINUE TO DEVELOP THROUGH THE REST OF THE AFTERNOON AND EARLY
EVENING... AND LIKELY POPS WILL BE RETAINED... IN THE WEST AND SOUTH
INTO EARLY EVENING AND IN THE EAST UNTIL AROUND MIDNIGHT. NC MAY
FIND ITSELF IN A RELATIVE MINIMUM IN TERMS OF STRONG TO SEVERE STORM
COVERAGE WITH THE BETTER DEEP LAYER SHEAR HEADING JUST TO OUR NORTH
AND THE BEST DESTABILIZATION JUST TO THE SOUTH... HOWEVER WITH THE
THERMODYNAMIC ENVIRONMENT IN PLACE OVER CENTRAL NC... A FEW STORMS
MAY STILL PRODUCE DOWNBURST WIND GUSTS OR HAIL... ALTHOUGH FREEZING
LEVELS REMAIN QUITE HIGH. PRECIP CHANCES SHOULD TAPER OFF QUICKLY AS
LOW LEVEL WINDS SHIFT TO WESTERLY... JUST AHEAD OF THE INCOMING
FRONT WHICH IS NOW PUSHING THROUGH EASTERN KY AND NORTHWEST TN. THE
850 MB TROUGH SHOULD EXIT THE EASTERN CWA BY 3 OR 4 AM... AT WHICH
TIME SKIES SHOULD CLEAR OUT WEST TO EAST. EXPECT LOWS OF 67-74. -GIH

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...

MUCH DRIER AIR MOVING IN FROM THE NORTHWEST BEHIND THE FRONT WITH A
STABLE SUBSIDENCE INVERSION ALOFT WILL EQUATE TO JUST A FEW FLAT
CUMULUS BENEATH THE SUBSIDENCE INVERSION ALOFT. EXPECT NO PRECIP
THROUGH THURSDAY WITH ABUNDANT SUNSHINE. OUR LOCAL TEMPERATURE
SCHEME WITH A DRY ADIABATIC LOW LEVEL PROFILE INDICATES HIGHS OF
90-94... WITH A COUPLE OF DEGREES OF MOS GUIDANCE. LOWS THURSDAY
NIGHT ABOUT 63-70. -GIH

ON FRIDAY AND SATURDAY... THE FORECAST BECOMES MURKIER WITH A STREAM
OF MINOR PERTURBATIONS SWEEPING THROUGH THE BASE OF THE MEAN TROUGH
OVER WESTERN NORTH AMERICA. BOTH THE NAM AND GFS PRODUCE CONVECTIVE
FEEDBACK AND APPARENTLY SPURIOUS VORTICITY MAXIMA OVER THE SOUTHERN
PLAINS EARLY FRIDAY... WHICH HAS RAMIFICATIONS DOWNSTREAM OVER NC
LATE FRIDAY INTO SATURDAY. THE ECMWF SLOWLY RETURNS SUFFICIENT
MOISTURE FOR CONVECTIVE ACTIVITY FRIDAY AFTERNOON... AND WILL HAVE
LOW CHANCE POPS... HIGHER EAST... AS THE OLD FRONT DISSOLVES INTO A
WEAK PRESSURE TROUGH OVER CENTRAL NC. MOISTURE AND LARGE SCALE LIFT
SHOULD IMPROVE FURTHER BY SATURDAY AS THE RIGHT ENTRANCE REGION OF
THE UPPER JET APPROACHES AND MOISTURE INFLUX FROM THE GULF
INCREASES. THE NAM AND ITS STRONGER VORTICITY MAXIMUM ZIPPING
THROUGH THE MIDATLANTIC SERVES TO SPILL DRIER AND MORE STABLE AIR
INTO CENTRAL NC AS COMPARED TO THE GFS... AND FOR NOW THE GFS IS
PREFERRED AS THERE DOESNT LOOK TO BE ENOUGH PUSH TO GET THE DRIER
AIR MASS OVER THE MOUNTAINS AND THAT FAR INTO CENTRAL NC. HAVE
INCLUDED SOLID CHANCE POPS... HIGHEST EAST. HIGHS IN THE UPPER 80S
TO LOWER 90S BOTH DAYS WITH INCREASING CLOUD COVER. -GIH

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

THE GENERAL PREFERENCE AMONG THE MEDIUM RANGE MODELS CONTINUES TO BE
THE ECMWF... AS THE GFS CONTINUES TO BREAK DOWN THE POSITIVE PNA
PATTERN BY SWEEPING EXCESSIVE MID LEVEL TROUGHING INTO THE PACIFIC
NW... THEREBY BREAKING DOWN THE NORTHEAST U.S. TROUGH EARLY. THE
OVERALL PICTURE EARLY IN THIS PERIOD (THROUGH MONDAY) WILL BE A
CONTINUATION OF THE DAMP/WARM/VOLATILE ATMOSPHERE WITH THE SLIGHTLY
POSITIVELY TILTED MID LEVEL TROUGH AXIS TO OUR WEST... A RATHER
PERSISTENT AND PERIODICALLY RELOADING UPPER JET FROM THE MIDATLANTIC
UP THE NORTHEAST COAST... AND CONFLUENT 850 MB FLOW INTO NC WITH A
SOURCE REGION OFF THE EAST GULF AND SOUTHEAST COASTAL WATERS. WILL
CARRY SOLID CHANCE POPS THROUGH MONDAY... HIGHER IN THE DAY/EVENING
THAN OVERNIGHT... AND HIGHER WEST THAN EAST GIVEN THE LIKELIHOOD OF
BETTER MOISTURE AND POSSIBLE SEA BREEZE CONVECTION IN THE COASTAL
PLAIN EASTWARD. LOWS 65-72 SATURDAY NIGHT... HIGHS 85-88 SUNDAY...
LOWS 67-72 SUNDAY NIGHT... AND HIGHS 87-90 MONDAY WITH CONSIDERABLE
CLOUD COVER EXPECTED. THEN BEYOND MONDAY... THE ECMWF LIFTS THE MID
LEVEL TROUGH AXIS NORTHEAST A BIT... OUT OF THE GREAT LAKES REGION
AND INTO EASTERN CANADA... AS THE ATLANTIC MID LEVEL RIDGE BEGINS TO
BUILD AND RETROGRADE WESTWARD TOWARD THE SOUTHEAST STATES... PUSHING
THE SOUTHERN PORTION OF THE MID LEVEL TROUGH BACK WESTWARD INTO TX.
WITH RISING HEIGHTS ALOFT AND WANING FORCING... EXPECT AN EVOLUTION
TO NO MORE THAN ISOLATED LATE DAY STORMS AND ABOVE NORMAL
TEMPERATURES FOR TUESDAY/WEDNESDAY. HIGHS ABOUT 90-94 BOTH DAYS WITH
LOWS IN THE LOWER 70S. -GIH

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...

SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY BY THIS AFTERNOON AS A
POTENT SHORTWAVE...CURRENTLY OVER THE LOWER MS VALLEY...MOVES EAST
OVER THE AREA. THIS DISTURBANCE WILL ALSO PUSH A FRONT INTO THE AREA
BY THE EVENING. BOTH THE LOW LEVEL AND UPPER LEVEL FEATURES WILL
INTERACT WITH A WARM AND UNSTABLE AIRMASS TO PRODUCE CONVECTION
ACROSS CENTRAL NC. TAFS WILL CARRY -SHRA FOR THE AFTERNOON AND
EVENING PERIODS WITH CB INCLUDED IN THE PREDOMINATE SKY COVER. TSRA
CONDITIONS ARE LIKELY AT SOME POINT AT ALL TAF SITES...BUT TIMING OF
THUNDER AND THE ASSOCIATED MVFR/IFR CONDITIONS ARE TOO UNCERTAIN. AS
CONDITIONS DEVELOP ADJUSTMENTS WILL BE MADE TO THE TAFS. THE
PRECIPITATION WILL TAPER OFF AND END FROM THE WEST WITH THE PASSAGE
OF THE FRONT.

WINDS WILL INCREASE IN THE BOUNDARY LAYER AHEAD OF THE APPROACHING
DISTURBANCE...INCREASING TO 30 TO 35 KTS ATOP THE MIXED LAYER.
THEREFORE...SUSTAINED WINDS OF 12-15 KTS OUT OF THE SW WITH GUSTS TO
25 KTS ARE EXPECTED. WINDS WILL DIMINISH AND SHIFT TO THE WEST
OVERNIGHT... BECOMING NORTHWEST AROUND 10 KTS AFTER 08Z THURSDAY
MORNING.

DRY WEATHER ANTICIPATED FOR THURSDAY AND EARLY FRIDAY. THE CHANCE OF
SHRA/TSRA RETURNS BY THE WEEKEND AS ANOTHER FRONT APPROACHES THE
AREA. -RHJ

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...RHJ
Hazardous weather outlook, Jul 11, 3:39 AM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
439 AM EDT WED JUL 11 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-120845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
439 AM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
CENTRAL NORTH CAROLINA THIS AFTERNOON AND CONTINUE INTO TONIGHT
AS A COLD FRONT AND FAIRLY RIGOROUS UPPER LEVEL DISTURBANCE MOVE
ACROSS THE AREA. THE THREAT OF SHOWERS AND STORMS ARE MOST LIKELY
AFTER 3 PM THIS AFTERNOON THROUGH ABOUT 10 PM TONIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT BEING
DAMAGING DOWN BURST WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. ALSO
LOCALIZED HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE THREAT
OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.
SPOTTERS SHOULD MONITOR THE LATEST FORECASTS AND UPDATES.

RA

In the hours before

Special weather statement, Jul 11, 2:44 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT WED JUL 11 2007

NCZ021>023-112045-
ALAMANCE-FORSYTH-GUILFORD-
344 PM EDT WED JUL 11 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH...GUILFORD AND
ALAMANCE COUNTIES THROUGH 445 PM EDT...

AT 344 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PFAFFTOWN TO WINSTON-SALEM TO SEDGE GARDEN TO
HIGH POINT...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR WALKERTOWN...KERNERSVILLE...
AND GREENSBORO AROUND 400 PM EDT...THEN TO BURLINGTON BETWEEN 4:10
AND 4:30 PM.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

MWS
Special weather statement, Jul 11, 3:25 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT WED JUL 11 2007

NCZ088-089-112115-
CUMBERLAND-SAMPSON-
425 PM EDT WED JUL 11 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND CUMBERLAND
COUNTIES THROUGH 515 PM EDT...

AT 425 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
WEST OF CEDAR CREEK...OR ABOUT 10 MILES SOUTH OF FAYETTEVILLE...
MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR CEDAR CREEK AROUND 435 PM
EDT...STEDMAN AROUND 440 PM EDT...AUTRYVILLE AROUND 445 PM EDT...
SALEMBURG AROUND 500 PM EDT.

THIS STORM HAS A HISTORY OF PRODUCING 45 MPH WINDS AT THE
FAYETTEVILLE AIRPORT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS
COULD BE TOSSED AROUND.

VINCENT
Special weather statement, Jul 11, 3:31 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
431 PM EDT WED JUL 11 2007

NCZ007>009-112130-
GRANVILLE-PERSON-VANCE-
431 PM EDT WED JUL 11 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE...PERSON AND VANCE
COUNTIES THROUGH 530 PM EDT...

AT 431 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SOUTH BOSTON TO YANCEYVILLE TO REIDSVILLE...
MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR BETHEL HILL AND CONCORD AROUND
4:45 PM...ROXBORO AROUND 510 PM EDT...AND OAK HILL...STOVALL AND
KERR LAKE BETWEEN 5:10 AND 5:30 PM.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

MWS
Special weather statement, Jul 11, 3:52 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT WED JUL 11 2007

NCZ073-074-083-084-112130-
ANSON-MONTGOMERY-RICHMOND-STANLY-
452 PM EDT WED JUL 11 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN STANLY AND
MONTGOMERY COUNTIES AND NORTHERN ANSON AND RICHMOND COUNTIES THROUGH
530 PM EDT...

AT 452 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
NORTHWEST OF PEACHLAND...OR ABOUT 13 MILES NORTHEAST OF MONROE...
MOVING EAST AT 35 MPH.

THESE STORMS WILL CROSS HIGHWAY 74 AND HIGHWAY 52 JUST NORTH OF
WADESBORO IN ANSON COUNTY BY 515 PM...AND HIGHWAY 220 NORTH OF
ELLERBE IN NORTHERN RICHMOND COUNTY BY 530 PM.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

VINCENT
Special weather statement, Jul 11, 3:58 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT WED JUL 11 2007

NCZ024-025-112145-
DURHAM-ORANGE-
458 PM EDT WED JUL 11 2007

...STRONG THUNDERSTORMS WITH STRONG WINDS WILL MOVE ACROSS NORTHERN
ORANGE AND DURHAM COUNTIES THROUGH 545 PM EDT...

AT 458 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CARR TO EFLAND...OR ALONG A LINE EXTENDING FROM 5
MILES SOUTHWEST OF PROSPECT HILL TO HILLSBOROUGH...MOVING NORTHEAST
AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR SCHLEY AROUND 510 PM EDT...
ROUGEMONT AROUND 525 PM EDT...BAHAMA AROUND 530 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

MWS
Special weather statement, Jul 11, 4:09 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT WED JUL 11 2007

NCZ043-078-112200-
WAYNE-WILSON-
509 PM EDT WED JUL 11 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN WILSON AND
NORTHERN WAYNE COUNTIES THROUGH 600 PM EDT...

AT 509 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NAHUNTA...OR ABOUT 12 MILES NORTHWEST OF GOLDSBORO...MOVING NORTHEAST
AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NAHUNTA...FREMONT...
AND...PIKEVILLE...LUCAMA...EUREKA...AND...BLACK CREEK...
STANTONSBURG...SARATOGA.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH THIS STORM. THESE
WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

VINCENT

The radar

The Raleigh/Durham radar (KRAX), 28 km away, was scanning. The volume nearest the first event began at 21:08 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Wake

When
July 11, 4:10 PM EST
Where
Wake County, Rolesville
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
35.920, -78.470

Several trees were blown down in the area.

Thunderstorm Wind, Person

When
July 11, 4:20 PM EST
Where
Person County, 1.81 mi ESE of Mt Tirzah
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.270, -78.870

Several trees were blown down in southeastern portions of county.

Lightning, Franklin

When
July 11, 4:30 PM EST
Where
Franklin County, Youngsville
Property damage
$20,000
Reported by
County Official
Coordinates
36.030, -78.480

An unoccupied building in Youngsville was struck by lightning.

Thunderstorm Wind, Chatham

When
July 11, 4:50 PM EST
Where
Chatham County, 1 mi N of Merry Oaks
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.645, -79.020

Several trees were blown down near the old brick plant along US Highway 1.

Thunderstorm Wind, Lee

When
July 11, 4:50 PM EST
Where
Lee County, 2 mi NNE of Rosser
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.577, -79.086

Several trees were blown down along the exit ramp to US Highway 1 at exit 87.

Thunderstorm Wind, Wake

When
July 11, 5:00 PM EST
Where
Wake County, 0.89 mi NE of Holly Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.659, -78.839

One tree was blown down in front of Holly Springs Elementary School.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34220, 34216, 34221, 34217, 34218, 34219.